Hail, El Paso
- When
- June 19, 2:26 PM MST to 2:29 PM MST
- Where
- El Paso County, 3.76 mi W of Falcon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.930, -104.690
Increases in moisture and instability led to a higher coverage of strong to severe storms across the plains on this day. Winds and hail were the main thunderstorm risks as storms moved off the mountains and into the plains during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Increases in moisture and instability led to a higher coverage of strong to severe storms across the plains on this day. Winds and hail were the main thunderstorm risks as storms moved off the mountains and into the plains during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 1:02 PM MST, 1 hour 24 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 202 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 153 PM MDT Sat Jun 19 2021 Currently...satellite imagery shows a robust upper shortwave trough moving across north-central Colorado early this afternoon. This has led to widespread shower and thunderstorm coverage over the Mountains, into the I-25 corridor. A few of these storms have become strong, with small hail and gusty outflow winds, along with locally heavy rainfall. Temperatures are warm, but cooler than the past couple of days, with mid 80s to lower 90s across the Plains. Southeasterly winds have kept moisture pooled across the Plains with dewpoints in the upper 40s to lower 60s. Rest of today...the upper shortwave is forecast to drop southeast across the Palmer Divide and into the Plains by this evening. Abundant low level moisture will remain in place, and allow for continued destabilization this afternoon, with MLCAPE values in excess of 1500 j/kg. Where the deeper moisture exists near the Kansas border, MLCAPE values could approach 2000 j/kg. Shear will only increase this afternoon as the upper disturbance moves across the area. 0-6 km bulk shear of around 30 kts is expected. As storms increase in coverage this afternoon and shift east into the Plains encountering this more favorable environment, a few could become strong to severe. Hail to golfballs along with wind gusts to near 65 mph may be possible. The greatest severe threat looks to be from the Palmer Divide, south to Highway 50, to near Lamar. In addition to the severe threat, flash flooding on area burn scars may be possible. Tonight...the upper disturbance is forecast to shift eastward into Kansas this evening, with all convection shifting east with it. Expect thunderstorms to come to an end by midnight, with clearing conditions into Sunday morning. Overnight lows will once again be mild, with 50s and 60s across the region. Sunday...another round of severe storms are possible by the afternoon hours. Another upper disturbance embedded in the northwesterly flow aloft by the afternoon. At the surface, a boundary is forecast to back across the Plains by late morning, turning flow easterly across the Plains. This will help keep moisture pooled across the Plains, mainly north of a Pueblo to Springfield line. Dewpoints should remain in the upper 40s to mid 50s on the north side the boundary. A band of instability with MLCAPE values around 1600 j/kg is expected along the boundary by mid afternoon. Thunderstorms are expected to initiate by mid afternoon along this boundary. Hail and gusty winds will be the primary risks with stronger storms. Hail to the size of golfballs and wind gusts in excess of 60 mph will be possible. In addition, hodographs appear to have a brief period of low level curvature which could lead to a low tornado risk, primarily over the Palmer Divide area. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 153 PM MDT Sat Jun 19 2021 Sunday night-Monday... With the cold front expected to pass south over the area on Sunday, and with the low-level moisture in place, showers and thunderstorms will be possible across both the plains and eastern mountains Sunday night through Monday morning. A few of the storms Sunday night could potentially be strong, producing hail, gusty outflow winds, and locally heavy rainfall which could lead to concerns for flash flooding. On Monday, continued upslope flow at low levels will contribute to both continued cloud cover over the eastern half of our area, as well as isolated to scattered showers and thunderstorms over and near the eastern mountains Monday afternoon and evening. High temperatures will also be taking a break on Monday thanks to the moisture and continued cloudy skies, potentially dropping into the mid-low 70s before ramping back up the rest of the week. Tuesday-Wednesday... The upper-ridge to our west will begin to build in over the area starting Tuesday and into the middle of next week, which will assist in bringing temperatures back up above averages and drying things out once again. High temperatures will likely be back up in the upper-90s to low-100s over the plains, and sticking around the upper- 80s over the valleys. There may be enough residual moisture to get some isolated showers during the afternoon hours, but these would be confined to over and near the higher terrain. Thursday-Onwards... Latest models still indicate that some energy pushing in to the west will flatten the ridge overhead on Thursday, leading to the potential for some more widespread showers and thunderstorms. Storms would likely form over the higher terrain during the afternoon, and with somewhat weak westerly flow forecasted aloft, would have the potential to spread eastward onto the plains. This could potentially lower daytime high temperatures somewhat, but above-average temperatures are still expected overall through the end of the week at least. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 153 PM MDT Sat Jun 19 2021 Showers and thunderstorms will be possible at all three terminals this afternoon and evening, especially at KCOS and KPUB. Gusty outflow winds to near 30 kts, if not higher, will be possible with storms. Briefly reduced CIGS and VIS are possible with thunderstorms. Expect VFR conditions from late evening into Sunday morning. A frontal boundary will push south across KCOS and KPUB by late morning turning winds northeasterly. Another round of afternoon thunderstorms will be possible at KCOS and KPUB. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM MDT this evening for COZ060>062- 072>075-077>080-087. && SHORT TERM...MOZLEY LONG TERM...GARBEROGLIO AVIATION...MOZLEY
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Sat Jun 19 2021 COZ058>089-093>099-201745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop across the mountains this afternoon and move across the southeast plains through this evening. A few strong to severe thunderstorms will be possible across the southeast plains along and east of I-25, where wind gusts up to 65 mph, hail up to 1.5 inches in diameter and locally heavy rainfall will be possible. The strongest storms will occur east of a line from La Junta to Springfield. Although the risk is low, an isolated tornado can not be ruled out across the far eastern plains between 4 PM and 7 PM, particularly across Kiowa County. Thunderstorms across the mountains will be capable of producing locally heavy rainfall, wind gusts up to 50 mph, lightning, and small hail. Should a stronger storm impact a burn scar, localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will push through eastern Colorado Sunday afternoon and evening, with low level moisture pooling along and behind the front supporting chances of showers and thunderstorms across the eastern mountains and plains into early Monday morning. A few of the storms could be strong Sunday night, producing hail, gusty outflow winds and locally heavy rain, leading to the potential for localized flash flooding. Continued low level upslope flow will support isolated to scattered afternoon showers and thunderstorms for areas over and near the eastern mountains Monday afternoon and early evening. Upper level ridging will build back across the Rockies Tuesday and Wednesday, leading to temperatures warming back to above seasonal levels once again, along with more isolated afternoon and evening showers and storms expected through the end of the next work week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains through this evening. 88/88
Special Weather Statement National Weather Service Pueblo CO 234 PM MDT Sat Jun 19 2021 COZ081-085-192045- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 234 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL 245 PM MDT... At 234 PM MDT, Doppler radar was tracking a strong thunderstorm over Manitou Springs, or near Colorado Springs, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Manitou Springs, Stratmoor and Fort Carson. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3881 10496 3889 10493 3885 10473 3875 10479 TIME...MOT...LOC 2034Z 287DEG 14KT 3885 10490 Cohen
Special Weather Statement National Weather Service Pueblo CO 235 PM MDT Sat Jun 19 2021 COZ063-076-077-081-083-192100- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 235 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTHERN FREMONT...SOUTHERN TELLER...WESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 300 PM MDT... At 235 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 25 miles southwest of Colorado Springs, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waugh Mountain, Canon City and Penrose. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern and east central Colorado. LAT...LON 3870 10493 3847 10494 3848 10587 3870 10591 TIME...MOT...LOC 2035Z 270DEG 21KT 3863 10522 KTS
Special Weather Statement National Weather Service Pueblo CO 246 PM MDT Sat Jun 19 2021 COZ079-083-086-192130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 246 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND CENTRAL PUEBLO COUNTIES UNTIL 330 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Pueblo Reservoir, or 14 miles west of Pueblo, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende and Pueblo West. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3811 10496 3830 10494 3834 10442 3803 10443 TIME...MOT...LOC 2046Z 276DEG 30KT 3821 10487 Cohen
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 6 NNE COLORADO SPRINGS 38.91N 104.77W
06/19/2021 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&Special Weather Statement National Weather Service Pueblo CO 303 PM MDT Sat Jun 19 2021 COZ076-077-083-192130- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 303 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT COUNTY UNTIL 330 PM MDT... At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near Waugh Mountain, or 18 miles northeast of Hayden Pass Burn Scar, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Waugh Mountain. LAT...LON 3849 10572 3865 10571 3867 10528 3841 10531 TIME...MOT...LOC 2103Z 275DEG 22KT 3856 10563 KTS
Special Weather Statement National Weather Service Pueblo CO 304 PM MDT Sat Jun 19 2021 COZ071-192130- Southern San Luis Valley CO- 304 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA AND EAST CENTRAL CONEJOS COUNTIES UNTIL 330 PM MDT... At 304 PM MDT, Doppler radar was tracking a strong thunderstorm near Manassa, or 21 miles south of Alamosa, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sanford and Mesita. LAT...LON 3710 10592 3725 10593 3734 10559 3703 10555 TIME...MOT...LOC 2104Z 267DEG 23KT 3716 10583 KTS
The Pueblo radar (KPUX), 68 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970501, 970502, 970503, 970504.